MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ANTI-HUMAN GLOBULIN ANTI-IGG SOLIDSCREEN II; AHG ANTI-IGG SOLIDSCREEN II

BIO-RAD MEDICAL DIAGNOSTICS GMBH ANTI-HUMAN GLOBULIN ANTI-IGG SOLIDSCREEN II; AHG ANTI-IGG SOLIDSCREEN II
Catalog Number 806516100
Health Effect - Clinical Code Death (1802)
Date of Event 07/27/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported false negative antibody screening tests of a patient sample when tested with anti-human-globulin, anti-igg solidscreen ii on tango infinity.In a qc run two hours prior to the false negative test result , the very same ahg bottle that later yielded the false negative test result was still working correctly and yielded a positive result.A regular quality control run on the instrument the next day (22 hours after the false negative (b)(6)) failed.When the ahg bottle was replaced, the qc run on this instrument passed.Re-testing of the patient sample showed that the sample was previously reported to be negative but found to be positive.The patient was a sickle cell patient with a history of anti-c, anti-k, anti-kp(a), anti-jk(b), anti-s and anti-sd(a).While waiting for an actual sample used in this false negative testing, our quality control laboratory tested their retained sample of anti-human-globulin, anti-igg solidscreen ii with different controls and samples.All positive and negative results were correct.We did not observe any false negative results.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The customer did send in samples of the three reagents used in this testing: the ahg plus two different lots of biotestcell 1&2, but no patient sample.At the time we received the samples from the customer in the us, one lot of biotestcell 1&2 was already expired.Nevertheless our quality control laboratory tested the expired lot of biotestcell 1&2 and the second customer sample of biotestcell 1&2 sample and their retained sample of both biotestcell 1&2 lots with controls, samples and antibodies, e.G.Anti-k, anti-s, anti-c, anti-jk(a) and anti-jk(b).All positive and negative results were correct.We did not observe any false negative results.Both complaint samples and the qc lab's retained samples yielded comparable results.Testing with an anti-kp(a) and anti-sd(a) was not possible, because both antibodies were not available in our quality control laboratory.The customer returned also three different vials of the supposedly defective product ahg.All vials had already been opened and used by the customer.The one vial that was used when the antibody screening test yielded a false negative test result showed a slight turbidity.It was tested by our quality control laboratory and showed no reactivity at all.All reactions which were supposed to be positive were false negative.Because of the slight turbidity the vial was tested for microbiological growth but it turned out to be negative for microbiological growth.Our quality control laboratory also tested the remaining two vials of ahg which had been provided by the customer.They were tested in parallel to our qc lab's retained ahg sample with controls, samples and antibodies, e.G.Anti-k, anti-s, anti-c, anti-jk(a) and anti-jk(b).All positive and negative results were correct.We did not observe any false negative results.The allegedly defective samples and qc's retained sample showed comparable results.Testing with an anti-kp(a) and anti-sd(a) was not possible, because both antibodies were not available in quality control laboratory.Testing by our quality control laboratory confirmed that two returned bottles of ahg as well as our qc lab's retained sample of the allegedly defective lot of anti-human-globulin anti-igg solidscreen ii functions correctly.Only one single vial sent back by the customer did not function correctly.The root cause of this malfunction is still unknown and further investigation is ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported false negative antibody screening results of patient samples when tested with antihuman-globulin (ahg), anti-igg solidscreen ii (ssc ii) on tango infinity.On (b)(6) 2016 at 10 pm the ssc ii quality control (qc) run failed several times.Only exchanging the ahg vial with a fresh one resolved the issue and the qc passed.The customer re-tested all patient samples run before the failed qc on another tango infinity instrument (b)(4).Three of them, which previously yielded false negative results, were determined as correct positives.One patient received 2 incompatible units of 0 positive packed red blood cells (prbcs) due to the false negative antibody determination and use of electronic crossmatch.This patient was a sickle cell patient with a history of anti-c, anti-k, antikp(a), anti-jk(b), anti-s and anti-sd(a) and a hgb of 1.9 g/dl.The patient demised on (b)(6) 2016.A transfusion reaction was not reported to bmd.While waiting for an actual sample used in this false negative testing, our quality control laboratory tested their retained sample of anti-human-globulin, anti-igg solidscreen ii with different controls and samples.All positive and negative results were correct.We did not observe any false negative results.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The customer did send in samples of the three reagents used in this testing: the ahg plus two different lots of biotest cell 1&2, but no patient sample.At the time we received the samples from the customer in the us, one lot of biotest cell 1&2 was already expired.Nevertheless our quality control laboratory tested the expired lot of biotest cell 1&2 and the second customer sample of biotest cell 1&2 sample and their retained sample of both biotest cell 1&2 lots with controls, samples and antibodies, e.G.Anti-k, anti-s, anti-c, anti-jk(a) and anti-jk(b).All positive and negative results were correct.We did not observe any false negative results.Both complaint samples and the qc lab's retained samples yielded comparable results.Testing with an anti-kp(a) and anti-sd(a) was not possible, because both antibodies were not available in our quality control laboratory.The customer returned also three different vials of the supposedly defective product ahg.All vials had already been opened and used by the customer.The one vial that was used when the antibody screening test yielded a false negative test result showed a slight turbidity.It was tested by our quality control laboratory and showed no reactivity at all.All reactions which were supposed to be positive were false negative.Because of the slight turbidity the vial was tested for microbiological growth but it turned out to be negative for microbiological growth.Our quality control laboratory also tested the remaining two vials of ahg which had been provided by the customer.They were tested in parallel to our qc lab's retained ahg sample with controls, samples and antibodies, e.G.Anti-k, anti-s, anti-c, anti-jk(a) and anti-jk(b).All positive and negative results were correct.We did not observe any false negative results.The allegedly defective samples and qc's retained sample showed comparable results.Testing with an anti-kp(a) and anti-sd(a) was not possible, because both antibodies were not available in quality control laboratory.Testing by our quality control laboratory confirmed that two returned bottles of ahg as well as our qc lab's retained sample of the allegedly defective lot of anti-human-globulin anti-igg solidscreen ii functions correctly.Only one single vial sent back by the customer did not function correctly.The root cause of this malfunction is still unknown and further investigation is ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
ANTI-HUMAN GLOBULIN ANTI-IGG SOLIDSCREEN II
Common Device Name
AHG ANTI-IGG SOLIDSCREEN II
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key5899602
Report Number9610824-2016-00049
Device Sequence Number16257537
Product Code KSZ
UDI-Device Identifier07611969951437
UDI-Public07611969951437
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/30/2017
Device Catalogue Number806516100
Device Lot Number8541060-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/24/2016
Supplement Report FDA Received Date10/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TANGO INFINITY, # (B)(4)
Outcome Attributed to Adverse Event Death;